Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 292, NWS Atlanta, GA

June 21, 2025Stewart County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 21, 2025, 2:46 PM EDT for Stewart County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2025, 2:46 PM EDT (18:46 UTC)
Expired
Jun 21, 2025, 3:15 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Stewart County, GA

The radar

The Ft Rucker radar (KEOX), 96 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

857 
WUUS52 KFFC 211846
SVRFFC
GAC259-211915-
/O.NEW.KFFC.SV.W.0292.250621T1846Z-250621T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
246 PM EDT Sat Jun 21 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Stewart County in west central Georgia...

* Until 315 PM EDT.

* At 246 PM EDT, a severe thunderstorm was located over Charles, or
  near Lumpkin, and is nearly stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lumpkin, Richland, Charles, Brooklyn, Westville, and Louvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3200 8488 3215 8492 3223 8473 3223 8472
      3204 8464 3203 8464
TIME...MOT...LOC 1846Z 250DEG 3KT 3210 8481 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
246 
WWUS52 KFFC 211905
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
305 PM EDT Sat Jun 21 2025

GAC259-211915-
/O.EXP.KFFC.SV.W.0292.000000T0000Z-250621T1915Z/
Stewart GA-
305 PM EDT Sat Jun 21 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEWART COUNTY
WILL EXPIRE AT 315 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3200 8488 3215 8492 3223 8473 3223 8472
      3204 8464 3203 8464
TIME...MOT...LOC 1905Z 250DEG 3KT 3210 8479 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:37 PM EDT, 9 minutes earlier.

Area forecast discussion, Jun 21, 2:37 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
237 PM EDT Sat Jun 21 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Sunday)
Issued at 227 PM EDT Sat Jun 21 2025

Key Messages:

 - Warming trend will continue through the weekend and into early
   next week.

 - Isolated to scattered thunderstorms are ongoing across
   portions of west-central Georgia this afternoon, and will be
   possible once again on Sunday.

A pronounced upper level ridge has set up over the eastern CONUS,
which will continue to strengthen over the remainder of the
weekend, eventually reaching a mean high of 597-598 dam over the
southern Appalachians by Sunday afternoon. A warming trend will be
ongoing through the short term period with increasing 1000-500 mb
thicknesses under the high and plenty of sunshine. High
temperatures this afternoon will largely range from the low to mid
90s across north and central Georgia. With higher dewpoints in
the 70s across portions of west-central Georgia compared to the
remainder of the CWA, heat indices in these locations will reach
into the upper 90s this afternoon. Furthermore, SBCAPE values here
range from 2000-3000 J/kg, which has allowed for the development
of scattered showers and thunderstorms. A couple of these storms
could become strong and capable of producing frequent lightning
and locally heavy rainfall. Furthermore, with DCAPE progged to
exceed 1000 J/kg, these stronger storms could also produce gusty
downburst winds. Showers and thunderstorm chances will begin to
diminish after sunset.

The warming trend will continue on Sunday, with high temperatures
forecast to rise into the mid 90s across the majority of the
area, which will be 3-5 degrees above daily normals in central
Georgia and 5-7 degrees above daily normals in north Georgia. A
surface high will meanwhile begin to advance into the Southeast,
with dewpoints recovering into the upper 60s to low 70s across the
forecast area. As a result, heat indices will range from the
upper 90s to low 100s across central Georgia and portions of north
Georgia (with the exception of the higher elevations in the far
north). SBCAPE values will once again increase to 2000-3000 J/kg
in the afternoon, the development of storms could be inhibited by
subsidence under the ridge and the resulting inversion at the mid
levels. Storm coverage is thus expected to be isolated, though
chances will be greatest in the southernmost portions of the area.
While the potential for severe weather is low, a few of these
storms could be capable of producing frequent lightning, gusty
winds, and locally heavy rain once again.

King

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 227 PM EDT Sat Jun 21 2025

Key Messages:

 - The warmest weather of the year so far in Georgia can be
   expected during the upcoming workweek.

 - Vulnerable populations should take precautions to protect
   themselves from the heat.

 - Heat Advisories will be warranted at times for portions of
   north and central Georgia, especially mid to late week.

Heat will be the headline throughout the upcoming work week as
ensemble guidance continues to show high confidence in a heat wave
developing across much of the Eastern U.S. The driver of this
pattern will be a strong and expansive ridge building over the
region on Monday and persisting through at least Friday. While the
ridge will peak in 500 mb height (strength) in the Mon- Tue
timeframe, the 850 mb temperatures over Georgia will peak from
Wed-Fri. A few ensemble members even have the 850 mb temperature
approaching 26C over northern GA, which would be near or above the
maximum on record, based on observed sounding data from our
office. Regardless of whether that happens, the bottom line is
that temperatures will be 6 to 12 degrees above normal for this
time of year, with highs in the upper 90s to low 100s. Combine
this with humid air (dewpoints in the upper 60s / low 70s), and
heat index values will range from 100 to 108 degrees. This will
necessitate Heat Advisories for some portions of north and central
Georgia next week, especially Wed to Fri. The most likely area to
meet criteria would be east-central GA, which could see 3-4 days
of Heat Advisories. For other areas, including the ATL metro,
confidence in meeting criteria is lower at this time, but could
increase as we get closer to the peak of the heat wave. Whether an
advisory is put into effect or not, vulnerable populations across
north and central Georgia will need to take precautions to
protect themselves from the heat for most of the upcoming week.

What about rain chances?! The strong ridge will greatly reduce
chances for any diurnal showers and storms due to the combination
of subsidence and a drier than normal airmass. It's likely that
most areas receive zero rainfall between Monday and Friday, but
there could be enough moisture around for some diurnal convection
to develop, especially by the time we get to Thu/Fri. Any storms
that do form during the afternoons in this period could be strong
to even near-severe, with damaging winds as a primary threat.

Culver

&&

.AVIATION...
(18Z TAFS)
Issued at 127 PM EDT Sat Jun 21 2025

Scattered SHRA/TSRA is ongoing across portions of west-central
Georgia, including near CSG, which is expected to persist through
the late afternoon. VFR ceilings will persist through the TAF
period, with a scattered cu field between 040-060 this afternoon
and again on Sunday afternoon. Winds at ATL have shifted to NW at
around 5 kts with daytime mixing, and will become light and
variable after sunset. Winds on Sunday are expected to be E/SE at
3-6 kts after 15Z.

//ATL Confidence...18Z Update...
High confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  94  71  94 /   0  10   0  10
Atlanta         72  93  73  93 /   0  10   0  10
Blairsville     65  88  65  89 /   0  10   0  20
Cartersville    70  94  71  94 /   0  10   0  10
Columbus        72  94  73  95 /  10  20   0  10
Gainesville     70  92  71  93 /   0  10   0  10
Macon           72  94  72  95 /   0  10   0  10
Rome            69  94  70  93 /   0  10   0  10
Peachtree City  70  93  70  93 /   0  10   0  10
Vidalia         72  94  72  95 /   0  10   0  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...King
LONG TERM....Culver
AVIATION...King
Hazardous weather outlook, Jun 21, 12:05 PM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1205 PM EDT Sat Jun 21 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1205 PM EDT Sat Jun 21 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated thunderstorms are expected in portions of west-central
Georgia this afternoon, which could become strong and capable of
producing frequent lightning, gusty winds, and locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Additional isolated storms are possible Sunday afternoon,
primarily in central Georgia.

Heat index values between 100 and 107 degrees are expected across
portions of north and central Georgia between Sunday and
Thursday. The heat may be hazardous, especially for vulnerable
populations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 21, 2:26 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
226 PM EDT Sat Jun 21 2025

GAZ090>092-102-103-211900-
Schley GA-Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
226 PM EDT Sat Jun 21 2025

...Strong thunderstorms will impact portions of southern Marion,
southeastern Chattahoochee, Stewart, northern Webster and
southwestern Schley Counties through 300 PM EDT...

At 226 PM EDT, a line of strong thunderstorms was along a line
extending from near Zellobee to near Louvale, and moving southeast at
10 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lumpkin, Buena Vista, Cusseta, Richland, Brantley, Seminole, Charles,
Christopher, Westville, Brooklyn, Renfroe, Draneville, Manta,
Zellobee, Jamestown/South Fort Benning, Church Hill, Louvale, and
Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3221 8497 3222 8493 3224 8491 3243 8459
      3218 8435 3216 8438 3217 8443 3214 8443
      3193 8490
TIME...MOT...LOC 1826Z 335DEG 10KT 3235 8463 3221 8488

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 21, 2:27 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 PM EDT Sat Jun 21 2025

GAZ079-080-091-211900-
Taylor GA-Marion GA-Talbot GA-
227 PM EDT Sat Jun 21 2025

...A strong thunderstorm will impact portions of northeastern Marion,
southwestern Talbot and west central Taylor Counties through 300 PM
EDT...

At 227 PM EDT, a strong thunderstorm was over Geneva, or near
Talbotton, moving southeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Talbotton, Junction City, Geneva, Marion Estates, Juniper, Charing,
Oakland, and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3263 8464 3270 8450 3248 8429 3238 8457
TIME...MOT...LOC 1827Z 335DEG 9KT 3260 8453

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:26 PM EDTSpecial Weather StatementFFCMarion, Stewart34 min
Jun 21, 2:27 PM EDTSpecial Weather StatementFFCTalbot33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.